Alert archive / Oklahoma / Red Flag Warnings in 2014

Red Flag Warning 30, NWS Norman, OK

May 19, 201413 counties in Oklahoma

NWS Norman, OK issued this red flag warning at May 19, 2014, 4:00 AM CDT for 13 counties in Oklahoma. It took effect at May 19, 2014, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2014, 4:00 AM CDT (09:00 UTC)
In effect from
May 19, 2014, 12:00 PM CDT
Expired
May 19, 2014, 8:00 PM CDT
In force
8 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 136 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
425 J/kg
Mixed-layer CIN
-264 J/kg
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WWUS84 KOUN 190900
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
400 AM CDT MON MAY 19 2014


OKZ014-021-191000-
/O.CAN.KOUN.FW.A.0026.140519T1700Z-140520T0100Z/
ROGER MILLS-BECKHAM-
400 AM CDT MON MAY 19 2014

...THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE
WEATHER WATCH...

ALTHOUGH STRONG WINDS AND HOT TEMPERATURES WILL ELEVATE THE
WILDFIRE THREAT...HUMIDITY IS NOT EXPECTED TO REACH CRITICAL
VALUES. AS A RESULT THE FIRE WEATHER WATCH HAS BEEN CANCELLED.

$$

OKZ004-005-009-010-191700-
/O.UPG.KOUN.FW.A.0026.140519T1700Z-140520T0100Z/
/O.NEW.KOUN.FW.W.0030.140519T1700Z-140520T0100Z/
HARPER-WOODS-ELLIS-WOODWARD-
400 AM CDT MON MAY 19 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHWEST OKLAHOMA...

* TIMING...NOON UNTIL 8 PM TODAY.

* WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH...GUSTS OVER 30 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...93 TO 100 DEGREES F.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
2 follow-up statements
816 
WWUS84 KOUN 191426
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
926 AM CDT MON MAY 19 2014

OKZ006-011-014>016-021-022-033-034-192230-
/O.EXA.KOUN.FW.W.0030.140519T1700Z-140520T0100Z/
ALFALFA-MAJOR-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA-HARMON-
GREER-
926 AM CDT MON MAY 19 2014

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...NOON UNTIL 8 PM TODAY.

* WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH...GUSTS 30 TO 40 MPH.

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...93 TO 100 DEGREES F.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ004-005-009-010-192230-
/O.CON.KOUN.FW.W.0030.140519T1700Z-140520T0100Z/
HARPER-WOODS-ELLIS-WOODWARD-
926 AM CDT MON MAY 19 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...NOON UNTIL 8 PM TODAY.

* WIND...SOUTHWEST 20 TO 25 MPH...GUSTS 30 TO 40 MPH.

* HUMIDITY...5 TO 15 PERCENT.

* TEMPERATURE...94 TO 102 DEGREES F.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
302 
WWUS84 KOUN 200053 AAB
RFWOUN

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
753 PM CDT MON MAY 19 2014

OKZ004>006-009>011-014>016-021-022-033-034-200200-
/O.EXP.KOUN.FW.W.0030.000000T0000Z-140520T0100Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BECKHAM-WASHITA-HARMON-GREER-
753 PM CDT MON MAY 19 2014

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...

* WIND...WILL SUBSIDE INTO 15 TO 25 MPH RANGE THIS EVENING.

* HUMIDITY...WILL RISE INTO THE 40 TO 60 PERCENT RANGE TONIGHT.

* TEMPERATURE...WILL FALL INTO THE 60S OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at May 19, 3:55 AM CDT, 5 minutes earlier.

Area forecast discussion, May 19, 3:55 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
355 AM CDT MON MAY 19 2014

.DISCUSSION...
FIRE WEATHER WILL BE THE MAIN CONCERN TODAY AND TUESDAY...MAINLY
FOR WESTERN PARTS OF OK AND N TX. MUCH WARMER TEMPS ARE EXPECTED
AREAWIDE TODAY WITH READINGS APPROACHING 100 IN NW OK. THIS
COMBINED WITH BRISK SOUTH/SOUTHWEST WINDS AND LOW RH WILL RESULT
IN INCREASED WILDFIRE THREAT. LOWEST HUMIDITY EXPECTED IN FAR NW
OK WHERE CRITICAL VALUES WILL LIKELY BE MET DURING THE AFTERNOON
AND EARLY EVENING AND WILL ISSUE RED FLAG WARNING FOR THAT AREA.
SIMILAR SETUP TUESDAY WITH VEERING LOW LEVEL FLOW AHEAD OF FRONT
DROPPING SWD INTO KS. THIS WILL ALLOW TEMPS TO WARM UP EVEN MORE.
RH WILL REMAIN VERY LOW IN THE WEST...HOWEVER WITH WIND SPEEDS
MORE QUESTIONABLE...ESP NEAR THE BOUNDARY IN NW OK...WILL HOLD OFF
ON HEADLINES FOR TUESDAY ATTM.

MOISTURE WILL CONTINUE TO INCREASE THROUGH THE WEEK AHEAD OF SLOW
MOVING WESTERN U.S. UPPER TROUGH. MODELS FAIRLY SIMILAR WITH
TRACK AND SPEED OF THE SYSTEM THROUGH MUCH OF THE WEEK BUT THEN
BEGIN TO DIVERGE LATE IN THE WEEKEND/EARLY NEXT WEEK WITH THE GFS
MOVING THE SYSTEM EWD FASTER BY THE WEEKEND. AT ANY RATE...PRECIPITATION
CHANCES WILL INCREASE LATER THIS WEEK...INITIALLY MAINLY IN
WESTERN AREAS...THEN AREAWIDE AS THE SYSTEM BEGINS TO LIFT OUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  86  67  90  68 /   0   0  10   0
HOBART OK         94  67  96  68 /  10   0  10   0
WICHITA FALLS TX  91  66  93  67 /   0   0  10   0
GAGE OK           98  62 101  65 /   0   0  10  10
PONCA CITY OK     89  67  94  69 /  10   0  10   0
DURANT OK         83  64  85  66 /   0   0  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
     OKZ004-005-009-010.

TX...NONE.
&&

84/02
Hazardous weather outlook, May 18, 9:12 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
912 PM CDT SUN MAY 18 2014

OKZ004>048-050>052-TXZ083>090-200215-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
912 PM CDT SUN MAY 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.FIRE WEATHER...
HOT... DRY AND WINDY CONDITIONS WILL RETURN TO PORTIONS OF
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS MONDAY AND TUESDAY...
LEADING TO NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS. A
FIRE WEATHER WATCH IS IN EFFECT FOR EXTREME WESTERN AND
NORTHWESTERN OKLAHOMA FOR MONDAY AFTERNOON AND EVENING.

.THUNDERSTORMS...
AFTER A BRIEF SPELL OF DRY WEATHER... SHOWERS AND THUNDERSTORMS
WILL INCREASE FROM THURSDAY INTO THE WEEKEND AS A LARGE UPPER
STORM SYSTEM SLOWLY TRACKS TOWARD THE SOUTHERN PLAINS. MODEST
INSTABILITY AND ABUNDANT MOISTURE MAY ALLOW FOR A FEW STRONG
STORMS DURING THIS TIME FRAME... BUT SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN... AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 9:09 PM CDTFire Weather WatchOUNBeckham, Ellis, Harper, Roger Mills, Woods, Woodward7 hr
May 19, 9:43 AM CDTWind AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Comanche and 18 more10 hr

Nearby

Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.